Tennessee, 2025Hail and Damaging Winds in Tennessee, June 6, 2025
June 6, 2025 · NWS MEG · 7 events in 4 counties and zones
A mesoscale convective system strengthened as it moved across southern Missouri into western Kentucky thanks to surface heating and increasing instability. This system produced an outflow boundary, causing damaging winds across parts of West Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system strengthened as it moved across southern Missouri into western Kentucky thanks to surface heating and increasing instability. This system produced an outflow boundary, causing damaging winds across parts of West Tennessee. The mesoscale convective system eventually sagged into Henry County, TN, resulting in large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 6, 12:01 PM CST, 4 minutes earlier. Its key messages:
- Updated at 1244 PM CDT Fri Jun 6 2025
- An active weather pattern will continue through the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
- Daily rounds of rain continue into next week.
- Temperatures will generally remain near normal this weekend through next week with highs in the mid to upper 80s and lows in the mid 60s to near 70 degrees.
Area forecast discussion, Jun 6, 12:01 PM CST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
101 PM CDT Fri Jun 6 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1244 PM CDT Fri Jun 6 2025
- An active weather pattern will continue through the weekend.
The primary concerns will be damaging winds, large hail, and
heavy rainfall.
- Daily rounds of rain continue into next week.
- Temperatures will generally remain near normal this weekend
through next week with highs in the mid to upper 80s and lows in
the mid 60s to near 70 degrees.
&&
.DISCUSSION...
(Today through Thursday)
Issued at 331 AM CDT Fri Jun 6 2025 206 Very warm, humid
conditions are in place across the Midsouth with a few showers
over northeast Arkansas and the Missouri Bootheel. Any showers
this morning will have to contend with low level stability and
weak shear, likely keeping the severe threat low through tomorrow
morning. By early afternoon, a decaying MCS is forecast to move
through the region as displayed by the HRRR/HREF. Convective
coverage is somewhat uncertain, but the prevailing sentiment
amongst CAMs is that an outflow boundary harboring a few showers
and storms is possible. Additionally, given the timing of the
MCS's passage, subsident and less unstable conditions would
persist into the normal diurnal max of instability. Therefore,
additional uncertainty presents itself this evening regarding
convective coverage, but storm development is still expected.
Given the summer-like airmass in place and increasing shear, any
storms are likely to organize and offer a primary wind and hail
threat which has prompted a slight (level 2/5) risk for severe
weather across the entire area.
Similarly warm and humid conditions are expected tonight into
tomorrow. The upper pattern will retain its zonal shape with model
guidance bringing a shortwave down through the Plains towards the
Midsouth through Saturday afternoon. More afternoon convection
would be likely as this feature moves through the region as ample
CAPE and shear would be in place. SPC has a slight (level 2/5)
risk of severe weather for Saturday afternoon, primarily for wind
and hail. This risk could potentially change as convective
uncertainties are ironed out over the next day. Regardless, with
more upper forcing, storms may persist longer into the night
Saturday with a larger coverage of severe potential. By late
Saturday night and in to Sunday morning, a cold front pushes
showers and storms south through the region into north Mississippi
Sunday morning.
Somewhat cooler conditions are expected beyond this point north
of the front, which is forecast to stall somewhere in Mississippi
and maintain this latitude, through next week. Both surface and
upper ridging will build as well with northwest flow taking shape
by Monday beneath another upper low over the Great Lakes. Diurnal
jumps in instability will bring shower and storm chances each
day throughout the week, especially over the southern half of the
region. Severe chances appear low, but a few marginally severe
storms could be possible if instability is able to over perform.
Gradual warming of highs back into the mid to upper 80s is also
likely towards the end of the period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1257 PM CDT Fri Jun 6 2025
KNQA radar showed an eastward-moving convectively-generated low
pressure system north of LIT. This feature will likely aid
SHRA/TSRA development this afternoon. After this feature passes
and daytime heating weakens, the lower atmosphere should stabilize.
VFR and light winds are expected for the late evening MEM inbound
push.
Next round of TSRA will arrive around 12Z Saturday. This system
should be fairly progressive, developing a potential for strong
winds at TUP later in the morning. General TSRA expected to
develop over the Midsouth Saturday afternoon as the atmosphere
remains warm and quite humid.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...JAB
AVIATION...PWB
In the hours before
Special weather statement, Jun 6, 11:02 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
1202 PM CDT Fri Jun 6 2025
TNZ004-021-022-061800-
Carroll TN-Benton TN-Henry TN-
1202 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BENTON...NORTHEASTERN
CARROLL AND SOUTHEASTERN HENRY COUNTIES THROUGH 100 PM CDT...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntingdon, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McKenzie, Huntingdon, Camden, New Johnsonville, Bruceton, Vale,
Hollow Rock, Big Sandy, Hillard, Mansfield, Manleyville, Hico, Mixie,
Spring Creek, Crews Store, Tate, Ephesus, Buena Vista, and Nathan
Bedford Forrest State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3613 8792 3605 8799 3602 8800 3594 8847
3611 8853 3630 8795 3627 8794 3622 8795
3616 8792
TIME...MOT...LOC 1702Z 253DEG 21KT 3606 8842
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AC3Thunderstorm Wind, Madison
- When
- June 6, 12:05 PM CST to 12:10 PM CST
- Where
- Madison County, 3.49 mi SW of Youngs Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.700, -88.900
Utility poles were knocked down along McClellan Road in northwest Jackson.
Thunderstorm Wind, Carroll
- When
- June 6, 1:10 PM CST to 1:15 PM CST
- Where
- Carroll County, 2.35 mi NNE of Vale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.150, -88.250
Trees and powerlines down on Highway 114 along the Carroll and Henry County line.
Thunderstorm Wind, Henry
- When
- June 6, 1:18 PM CST to 1:23 PM CST
- Where
- Henry County, 2.15 mi SSE of Manlyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.200, -88.160
A tree was knocked down across Copper Spring Rd.
Thunderstorm Wind, Henry
- When
- June 6, 1:25 PM CST to 1:30 PM CST
- Where
- Henry County, 2.76 mi N of Springville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.290, -88.150
A tree was knocked down across Old Springville Rd.
Hail, Henry
- When
- June 6, 3:07 PM CST to 3:12 PM CST
- Where
- Henry County, Cottage Grove
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 36.380, -88.480
Hail, Henry
- When
- June 6, 3:25 PM CST to 3:30 PM CST
- Where
- Henry County, 0.69 mi S of Henry Co Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.320, -88.380
Golf ball-sized hail near the Paris-Henry County Airport.
Thunderstorm Wind, Hardin
- When
- June 6, 5:44 PM CST to 5:49 PM CST
- Where
- Hardin County, 1.7 mi W of Pickwick Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 35.030, -88.230
A large tree was knocked down across Holiday Hills Lane in Counce, TN.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20256 deaths · 2 events
- Heat in Arizona, June 6 to 7, 20254 deaths · 2 events
- Tornadoes and Flash Flood in Texas, June 6 to 7, 2025$202,000 · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, June 6 to 7, 20251 injured · $296,000 · EF1 · 40 events
- Tornadoes and Damaging Winds in Arkansas, June 6, 20251 injured · $520,000 · EF1 · 8 events
- Tornado and Flash Flooding in Missouri, June 6 to 7, 2025$108,000 · EF1 · 40 events
- Tornadoes and Flood in Oklahoma, June 6, 2025$178,000 · EF1 · 27 events
- Tornadoes and Damaging Winds in Oklahoma, June 6, 2025$219,000 · EF1 · 15 events
- Flash Flooding in Pennsylvania, June 6, 2025$303,000 · 26 events
- Damaging Winds in Virginia, June 6, 2025$362,000 · 65 kt wind · 17 events
- Flash Flooding and Flooding in New York, June 6 to 7, 2025$262,000 · 57 kt wind · 14 events
- Tornado and Damaging Winds in Tennessee, June 6, 2025$297,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273643, 1273645, 1273646, 1273647, 1273640, 1273641, 1273648.